Tamoxifen and menstruation
I need some information. I'm not understanding the relationship between my estrogen-positive tumor, taking Tamoxifen and my apparent periods. My doctors (oncologist and gyn) both told me that my ovaries would be basically shut down due to the chemo and then the Tamoxifen. So, I was figuring that hormones in general were a bad thing for me - no worries, I'm 49 and not interested in any more children. So, why am I having periods?
Now, it seems I can't get a straight answer out of anyone!? Here I thought after 49 years I had the whole scientific estrogen, progesterone, egg, ovary, fallopian tube, uterus thing down pat. I didn't have any periods at all during chemo and am just now surprised. My last chemo was 12/27 and my last radiation was 3/3. I started Tamoxifen later that same week (of 3/3). I can't get a straight answer out of my doctors now and I'm getting rather ticked off. This is all new to me.
Anyone have any advice? I've looked on the internet regarding menstruation during or after breast cancer treatment and it doesn't look like there is any significant info out there. Or, I'm still so muddle-headed with chemo-brain that I'm not reading correctly.
Thank you ladies,